MAUDE Adverse Event Report: COVIDIEN MAGELLAN 3ML SFTY COMBO 25X5/8; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MAGELLAN 3ML SFTY COMBO 25X5/8; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881833558
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported to the distributor that the needle was broken.According to the photograph provided, the hub was broken/detached from the syringe.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.A review of maintenance records (both corrective and preventive) and calibration records were reviewed and there were no issues noticed.All scheduled maintenance and calibration activities were completed.There were no related process or material changes related to the reported condition for this product.Process monitoring data was reviewed for the assembly equipment and there were no issues related to the reported condition.A review of the machine setup was conducted and there were no issues found.A review of the manufacturing equipment was performed as part of this investigation.The review found no issues with the equipment or process related to the reported condition.There were no samples submitted with this complaint, however, a picture was provided for the evaluation.Upon visual evaluation, a fracture to the hub could be seen from the picture.The reported condition of a cracked hub is confirmed based on the picture provided.The exact root cause could not be determined based on available information.A specific root cause could not be determined without an actual sample to examine and there were no related issues found in a review of manufacturing records.There was no indication of a systemic issue with the process or production.Based on available information, no corrective actions are required at this time.This information will be utilized for trending purposes to determine the need for corrective actions.

Brand Name
MAGELLAN 3ML SFTY COMBO 25X5/8
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key9341727
Report Number1017768-2019-00735
Device Sequence Number2801560
Product Code FMI
UDI-Device Identifier10884521005846
UDI-Public10884521005846
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881833558
Device Catalogue Number8881833558
Device Lot Number916325
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer11/07/2019
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date02/14/2020
Patient Sequence Number1